Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 63, NWS Denver/Boulder, CO

June 7, 2019Lincoln County, Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 7, 2019, 8:01 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2019, 8:01 PM MDT (02:01 UTC)
Expired
Jun 7, 2019, 8:20 PM MDT
In force
19 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 115 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2019-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
2272 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WUUS55 KBOU 080201
SVRBOU
COC073-121-080245-
/O.NEW.KBOU.SV.W.0063.190608T0201Z-190608T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
801 PM MDT Fri Jun 7 2019

The National Weather Service in Denver Colorado has issued a

* Severe Thunderstorm Warning for...
  South central Washington County in northeastern Colorado...
  Northeastern Lincoln County in east central Colorado...

* Until 845 PM MDT.

* At 800 PM MDT, severe thunderstorms were located along a line
  extending from near Anton to 10 miles southwest of Hugo, or along a
  line extending from 27 miles south of Akron to 17 miles south of
  Limon, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees. Hail damage to 
           vehicles is expected.

* Locations impacted include...
  Hugo, Arriba, Genoa, Thurman, Arickaree School and Anton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3899 10367 3984 10330 3984 10300 3957 10305
      3956 10317 3908 10317
TIME...MOT...LOC 0200Z 337DEG 37KT 3976 10320 3902 10361 

HAIL...1.00IN
WIND...60MPH
 
$$

ENTREKIN
1 follow-up statement
898 
WWUS55 KBOU 080220
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
820 PM MDT Fri Jun 7 2019

COC073-121-080229-
/O.CAN.KBOU.SV.W.0063.000000T0000Z-190608T0245Z/
Washington CO-Lincoln CO-
820 PM MDT Fri Jun 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHINGTON AND
NORTHEASTERN LINCOLN COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail, 
heavy rain and gusty winds up to 45 mph are still possible with 
these thunderstorms.

LAT...LON 3899 10367 3984 10330 3984 10300 3957 10305
      3956 10317 3908 10317
TIME...MOT...LOC 0217Z 337DEG 37KT 3976 10320 3902 10361 

$$

ENTREKIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:04 PM MDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 7, 3:04 PM MDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
304 PM MDT Fri Jun 7 2019

.SHORT TERM...(This evening through Saturday)
Issued at 238 PM MDT Fri Jun 7 2019

The first wave of thunderstorms is through Denver and looks like
it will be consolidating into a line as it moves toward the
eastern border through late afternoon. There's a less organized
second batch of storms from Fairplay and Salida west into the Elk
mountains that should move east off the mountains around 00z. This
is all about as expected. South winds on the plains are a bit more
than expected. This will increase the directional shear, but given
the limited total shear and probably linear storm type, probably
still just a low tornado threat if at all.

There will be some weak convection maintaining some cloud cover
and maybe weaker showers this evening, then drier air will move in
on the southwesterly flow. Skies should clear, but some wind
overnight will keep temperatures warm.

There are two main questions for Saturday: the timing of the front
and the possibility of storms developing on the front. There's
still some uncertainty, but models are favoring an afternoon
frontal passage. There should be some cooling behind the front,
and the low level should mix out in the dry air ahead of the front
over most of our area. However, there will be better moisture
further east so there could be some thunderstorms with the front
near the eastern border. The severe threat should be best east of
Colorado, but there could be a threat of marginal hail and wind in
our eastern tier of counties.

.LONG TERM...(Saturday night through Friday)
Issued at 238 PM MDT Fri Jun 7 2019

Saturday night a cold front will sweep across the northeast plains.
The mid level trough axis at that time will stretch from northeast
WY to northeast UT with weak mid level QG omega over the cwa
through the night. Best combination of moisture and instability
will be in the evening, with lighter showers lingering overnight.
On Sunday and Sunday night, increasing mid level subsidence will
be in place as the trough axis passes to the east of CO. At the
surface, post frontal airmass will be cooler and much more stable
especially across the northeast plains. Thunderstorms that develop
Sunday afternoon and evening will develop primarily over the
elevated terrain to the south and southwest of Denver. High
temperatures on Sunday will be close to 20 degrees cooler than
Saturday. The flow aloft will be northwesterly early next week,
with an embedded system possibly brush northern CO Monday night.
An upper level ridge axis will be over the west coast by the
middle of next week. This will result in a persistent northwesterly
flow aloft over Colorado. This will result in cooler than normal
temperatures through mid week, with isolated to scattered
thunderstorms in the afternoon and evening. By Thursday, the ridge
over the west will break down as the flow aloft becomes more
westerly on Thursday with the passage of another weak upper level
disturbance.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 238 PM MDT Fri Jun 7 2019

VFR through Saturday. A second round of thunderstorms is expected
in the Denver area between 23z and 02z, which could bring variable
winds gusting to 30 knots. A cold front is expected between 20z
and 22z Saturday, with north winds gusting to 30 knots for a few
hours behind the front.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Gimmestad
LONG TERM...Cooper
AVIATION...Gimmestad
Hazardous weather outlook, Jun 7, 11:05 AM MDT, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1105 AM MDT Fri Jun 7 2019

COZ030>051-081715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1105 AM MDT Fri Jun 7 2019

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms will develop in and near the mountains
during the early afternoon, then move across the plains during the
afternoon and evening. A few of the thunderstorms are expected to
become severe. The main threats are hail up to golf ball size and
wind gusts to 60 mph. This will be most likely east of a line from
Fort Morgan to Colorado Springs between 2 pm and 8 pm. There is
also a small threat of tornadoes in areas east and south of Limon
after 5 pm. Some areas may also receive an inch of rain in less
than an hour, again mainly over the eastern plains.

Weaker storms will end over and near the mountains by mid evening,
while they may linger near the eastern border until around
midnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A cold front will move across the area Saturday afternoon, which
will bring a slight chance of thunderstorms to the plains. Showers
and a few thunderstorms will become more widespread across the
plains Saturday night as a weather disturbance affects the area.

Sunday through Tuesday will see below normal temperatures with
only a slight chance of afternoon and evening thunderstorms mainly
across the higher terrain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

Gimmestad/Cooper

In the hours before

Special weather statement, Jun 7, 2:43 PM MDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Denver CO
243 PM MDT Fri Jun 7 2019

COZ043>045-072130-
Central and South Weld County CO-Morgan County CO-
Central and East Adams and Arapahoe Counties CO-
243 PM MDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD...EASTERN
ARAPAHOE...SOUTHWESTERN MORGAN AND EASTERN ADAMS COUNTIES UNTIL 330
PM MDT...

At 242 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Leader, or 32 miles southwest of Fort Morgan, moving
northeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bennett, Wiggins, Hoyt, Shamrock, Leader, Byers, Adena, Twelve-Mile
Corner, Strasburg and Adena School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

&&

LAT...LON 4000 10359 4000 10370 3991 10370 3956 10416
      3975 10451 3978 10451 4019 10428 4033 10401
TIME...MOT...LOC 2042Z 232DEG 25KT 3991 10420

ENTREKIN
Local storm report, Jun 7, 4:04 PM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
404 PM MDT FRI JUN 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             6 SSW NEW RAYMER        40.52N 103.88W
06/07/2019  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

            ESTIMATED 50 MPH WIND GUSTS.

&&
Local storm report, Jun 7, 4:13 PM MDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
413 PM MDT FRI JUN 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             6 SSW NEW RAYMER        40.52N 103.88W
06/07/2019  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

            ESTIMATED 50 MPH WIND GUSTS.

0330 PM     HAIL             4 S GOODRICH            40.30N 104.06W
06/07/2019  M0.88 INCH       MORGAN             CO   TRAINED SPOTTER

            2 INCHES OF ACCUMULATION.

&&
Local storm report, Jun 7, 4:51 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
451 PM MDT FRI JUN 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             6 SSW NEW RAYMER        40.52N 103.88W
06/07/2019  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

            ESTIMATED 50 MPH WIND GUSTS.

0345 PM     HAIL             NEW RAYMER              40.61N 103.84W
06/07/2019  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0344 PM     HAIL             2 WSW NEW RAYMER        40.60N 103.88W
06/07/2019  M1.25 INCH       WELD               CO   STORM CHASER

0330 PM     HAIL             4 S GOODRICH            40.30N 104.06W
06/07/2019  M0.88 INCH       MORGAN             CO   TRAINED SPOTTER

            2 INCHES OF ACCUMULATION.

&&
Local storm report, Jun 7, 7:38 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
738 PM MDT FRI JUN 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             9 S LIMON               39.14N 103.69W
06/07/2019  M1.00 INCH       LINCOLN            CO   PUBLIC

0610 PM     HAIL             7 N LIMON               39.37N 103.69W
06/07/2019  M1.25 INCH       LINCOLN            CO   TRAINED SPOTTER

0348 PM     HAIL             6 SSW NEW RAYMER        40.52N 103.88W
06/07/2019  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

            ESTIMATED 50 MPH WIND GUSTS.

0345 PM     HAIL             NEW RAYMER              40.61N 103.84W
06/07/2019  M1.00 INCH       WELD               CO   TRAINED SPOTTER

0344 PM     HAIL             2 WSW NEW RAYMER        40.60N 103.88W
06/07/2019  M1.25 INCH       WELD               CO   STORM CHASER

0330 PM     HAIL             4 S GOODRICH            40.30N 104.06W
06/07/2019  M0.88 INCH       MORGAN             CO   TRAINED SPOTTER

            2 INCHES OF ACCUMULATION.

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:07 PM MDTSevere Thunderstorm WarningBOULincoln, Washington38 min
Jun 7, 6:31 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Washington29 min
Jun 7, 6:41 PM MDTSevere Thunderstorm WarningBOUArapahoe, Lincoln, Washington34 min
Jun 7, 7:03 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Washington42 min
Jun 7, 7:13 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln, Washington47 min
Jun 7, 7:47 PM MDTSevere Thunderstorm WarningBOULogan, Morgan, Washington20 min
Jun 8, 3:39 PM MDTSevere Thunderstorm WarningBOUAdams, Boulder, Broomfield40 min
Jun 8, 4:35 PM MDTSevere Thunderstorm WarningBOUAdams, Boulder, Broomfield, Weld25 min
Jun 8, 4:58 PM MDTSevere Thunderstorm WarningBOUAdams, Denver32 min
Jun 8, 5:22 PM MDTSevere Thunderstorm WarningBOUWeld23 min
Jun 8, 5:25 PM MDTSevere Thunderstorm WarningBOUAdams37 min
Jun 8, 5:44 PM MDTSevere Thunderstorm WarningBOUDouglas31 min
Jun 8, 5:45 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver45 min
Jun 8, 5:48 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert27 min
Jun 8, 5:58 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.